Illinois, 2006

Funnel Cloud in Illinois, June 3, 2006

June 3, 2006 · NWS PAH · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 3, 12:00 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 12:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SAT JUN 3 2006

.DISCUSSION...

THE PRIMARY CONCERN IS THE SLIGHT RISK THAT HAS BEEN FORCED
SOUTHWARD INTO THE PAH CWA. CURRENT RADAR LOOP INDICATES A COUPLE OF
ECHOES BUT APPEAR VERY SUSPECT...FALSE RETURNS. LATEST MCD MENTIONS
POSSIBLE OR SLGT RISK OVER LARGE PORTION OF THE AREA. THERE IS SOME
MOISTURE IN THE LOW LEVELS BUT DRY AIR ALOFT WILL LIKELY MIX DOWN.
IN FACT THE FORECAST SOUNDINGS INDICATE DEEP MIXING THROUGH NEARLY
10K FEET.

WITH THE AFOREMENTIONED IN MIND BELIEVE THE RH FORECAST IS FAR TO
MOIST WITH OBS ALREADY INDICATING BELOW FORECAST MIN RH. THIS ALSO
SUPPORTS LACK OF PRECIP. THUS...ANY PRECIP THAT DOES OCCUR WOULD
LIKELY BE REMNANTS OF ORIGIN FARTHER NORTH. NON THE LESS WITH THE
12Z MODEL RUNS IN AGREEMENT THAT QPF WILL ARRIVE THIS EVENING IN THE
FORM OF A DECAYING MCS. OTHERWISE...VERY FEW CHANGES TO EXISTING
GRIDS WITH THE EXCEPTION OF THE MUCH DRIER AIR AND SLGT CHC CWA WIDE
THIS EVENING.

AS FOR TEMPS MOS IN RSNBL AGREEMENT AS NO REASON TO DEVIATE FAR FROM
CURRENT GRIDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

KH
Hazardous weather outlook, Jun 3, 4:14 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT SAT JUN 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-042215-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
514 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
AREAS ALONG AND NORTHEAST OF A LINE EXTENDING FROM CARBONDALE
ILLINOIS TO METROPOLIS ILLINOIS TO MADISONVILLE KENTUCKY. THIS
ENCOMPASSES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL
AND GUSTY WINDS. THE ACTIVITY SHOULD WEAKEN SOME AFTER DARK AS
INSTABILITY DIMINISHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

In the hours before

Special weather statement, Jun 3, 4:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT SAT JUN 3 2006

ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086-
087-040030-
BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-EDWARDS IL-FRANKLIN IL-
GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-
JEFFERSON IL-JOHNSON IL-MCLEAN KY-PERRY IL-PERRY MO-PIKE IN-POPE IL-
POSEY IN-SALINE IL-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
534 PM CDT SAT JUN 3 2006

...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN AND SMALL HAIL...

AT 530 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE RAPIDLY
DEVELOPING MAINLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO
CARBONDALE AND HARRISBURG ILLINOIS TO CALHOUN KENTUCKY. SOME OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL...GUSTY WINDS
AND BRIEF TORRENTIAL DOWNPOURS. BEWARE OF DEADLY CLOUD TO GROUND
LIGHTNING IN AND CLOSE TO ANY THUNDERSTORMS. THE STORMS WILL MOVE
TO THE SOUTHEAST AT AROUND 25 TO 30 MPH. IF THE ACTIVITY HOLDS
TOGETHER...IT WILL AFFECT PORTIONS OF SOUTHEAST MISSOURI AND WESTERN
KENTUCKY AND FAR SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS.
Local storm report, Jun 3, 4:51 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             SEBREE                  37.60N 87.53W
06/03/2006  M0.75 INCH       WEBSTER            KY   LAW ENFORCEMENT

            WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 64 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Wayne

When
June 3, 5:30 PM CST
Where
Wayne County, 5 mi E of Fairfield
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.430, -88.426 (the zone’s center; the record gives no point)

An off-duty fire/rescue member reported a funnel cloud with rotation.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517258.